Question: A primary care NP prescribes levothyroxine for a patient to treat thyroid deficiency. When teaching this patient about the medication, the NP should:
Question: An African-American patient is taking captopril (
...
Question: A primary care NP prescribes levothyroxine for a patient to treat thyroid deficiency. When teaching this patient about the medication, the NP should:
Question: An African-American patient is taking captopril (Capoten) 25 mg twice daily. When performing a physical examination, the primary care nurse practitioner (NP) learns that the patient continues to have blood pressure readings of 135/90 mm Hg. The NP should:
Question: A primary care NP sees a patient who is about to take a cruise and reports having had motion sickness with nausea on a previous cruise. The NP prescribes the scopolamine transdermal patch and should instruct the patient to apply the patch:
Question: A 12-year-old patient who is obese develops type 2 diabetes mellitus. The primary care NP should order
Question: A patient who has had four to five liquid stools per day for 4 days is seen by the primary care NP. The patient asks about medications to stop the diarrhea. The NP tells the patient that antidiarrheal medications are:
Question: In every state, prescriptive authority for NPs includes the ability to write prescriptions
Question: A 55-year-old woman has a history of myocardial infarction (MI). A lipid profile reveals LDL of 130 mg/dL, HDL of 35 mg/dL, and triglycerides 150 mg/dL. The woman is sedentary with a body mass index of 26. The woman asks the primary care NP about using a statin medication. The NP should:
Question: A patient develops hypertension. The primary care nurse practitioner (NP) plans to begin diuretic therapy for this patient. The NP notes clear breath sounds, no organomegaly, and no peripheral edema. The patient’s serum electrolytes are normal. The NP should prescribe:
Question: The primary care nurse practitioner (NP) is using critical thinking skills when
Question: A patient comes to the clinic and asks the primary care NP about using a newly developed formulation of the drug the patient has been taking for a year. When deciding whether or not to prescribe this formulation, the NP should:
Question: A patient takes a cardiac medication that has a very narrow therapeutic range. The primary care NP learns that the particular brand the patient is taking is no longer … by the patient’s medical plan. The NP knows that the bioavailability of the drug varies from brand to brand. The NP should:
Question: In this case, the NP should advocate for the desired drug because changing the drug can have life-threatening consequences. If this fails, other options may have to … explored.
Question: To increase the likelihood of successful pharmacotherapy, when teaching a patient about using a medication, the primary care nurse practitioner (NP) should:
Question: A patient in the clinic develops sudden shortness of breath and tachycardia. The primary care NP notes thready pulses, poor peripheral perfusion, and a decreased level of consciousness. The NP activates the emergency medical system and should anticipate that this patient will receive:
Question: A primary care nurse practitioner (NP) prescribes a drug to an 80-year-old African-American woman. When selecting a drug and determining the correct dose, the NP should understand that the knowledge of how age, race, and gender may affect drug excretion is based on an understanding of:
Question: An 80-year-old female patient with a history of angina has increased TSH and decreased T4. The primary care NP should prescribe _____ mcg of _____.
Question: A patient who has a history of chronic constipation uses a bulk laxative to prevent episodes of acute constipation. The patient reports having an increased frequency of episodes. The primary care NP should recommend:
Question: A patient comes to the clinic to discuss weight loss. The primary care NP notes a BMI of 32 and performs a health risk assessment that reveals no obesity-related risk factors. The NP should recommend:
Question: A primary care NP sees a 3-year-old patient who has been vomiting for several days. The child has had fewer episodes of vomiting the past day and is now able to take sips of fluids without vomiting. The child has dry oral mucous membranes, 2-second capillary refill, and pale but warm skin. The child’s blood pressure is 88/46 mm Hg, the heart rate is 110 beats per minute, and the temperature is 37.2° C. The NP should:
Question: A primary care NP sees a 5-year-old child who is morbidly obese. The child has an elevated hemoglobin A1c and increased lipid levels. Both of the child’s parents are overweight but not obese, and they tell the NP that they see nothing wrong with their child. They both state that it is difficult to refuse their child’s requests for soda or ice cream. The NP should:
Question: The primary care NP refers a patient to a cardiologist who diagnoses long QT syndrome. The cardiologist has prescribed propranolol (Inderal). The patient exercises regularly and is not obese. The patient asks the NP what else can be done to minimize risk of sudden cardiac arrest. The NP should counsel the patient to:
Question: A 55-year-old patient with no prior history of hypertension has a blood pressure greater than 140/90 on three separate occasions. The patient does not smoke, has a body mass index of 24, and exercises regularly. The patient has no known risk factors for cardiovascular disease. The primary care NP should:
Question: The primary care NP sees a patient who has a history of hypertension and alcoholism. The patient is not taking any medications. The NP auscultates crackles in both lungs and palpates the liver 2 cm below the costal margin. Laboratory tests show an elevated creatinine level. The NP will refer this patient to a cardiologist and should prescribe:
Question: An 80-year-old patient has begun taking propranolol (Inderal) and reports feeling tired all of the time. The primary care NP should:
Question: A patient reports having occasional acute constipation with large, hard stools and pain and asks the primary care NP about medication to treat this condition. The NP learns that the patient drinks 1500 mL of water daily; eats fruits, vegetables, and bran; and exercises regularly. The NP should recommend:
Question: A 40-year-old patient is in the clinic for a routine physical examination. The patient has a body mass index (BMI) of 26. The patient is active and walks a dog daily. A lipid profile reveals low-density lipoprotein (LDL) of 100 mg/dL, high-density lipoprotein (HDL) of 30 mg/dL, and triglycerides of 250 mg/dL. The primary care nurse practitioner (NP) should:
Question: An 80-year-old patient asks a primary care NP about OTC antacids for occasional heartburn. The NP notes that the patient has a normal complete blood count and normal electrolytes and a slight elevation in creatinine levels. The NP should recommend:
[Show More]